MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE FORESIGHT OXIMETER CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE FORESIGHT OXIMETER CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEMFSM10
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No product was returned for evaluation.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.
 
Event or Problem Description
As reported, during this target market release (tmr), with a patient in bypass (non-pulsatile mode), of this alta monitor, the foresight cable connected to the left foresight sensor placed on the brain provided higher values than the right-side sensor.The foresight cable was changed and the issue was solved.No error messages were displayed.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section d9, h6 (investigation findings) and h6 (investigations conclusions).Finally the device was received for evaluation.The report could not be confirmed.From visual inspection no defects were identified on this fore-sight module.The foresight module (fsm) was plugged into a known good unit (kgu) tom connected to a kgu hem1 monitor.Tissue oximetry saturation (sto2) simulators were connected and sto2 values were measured during 24 hours.The obtained values remained steady at 65% +-5 and no error messages were displayed.The device was tested according to internal procedures and it passed the test.The source of failure could not be determined as no defect was found during device evaluation.Also, based on the available information there is no evidence to suggest that the device related issue resulted from incorrect/inadequate labeling/ifu/training manual, use error, or patient/procedural factors.

Brand Name
HEMOSPHERE FORESIGHT OXIMETER CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20607840
Report Number2015691-2024-08326
Device Sequence Number12596853
Product Code DQK
UDI-Device Identifier00690103208573
UDI-Public(01)00690103208573(11)230912
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberHEMFSM10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown